Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis Standard Reporting and Evaluation Guidelines: Results of a National Institutes of Health Working Group

@article{Maverakis2017StevensJohnsonSA,
  title={Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis Standard Reporting and Evaluation Guidelines: Results of a National Institutes of Health Working Group},
  author={Emanual Maverakis and Elizabeth A Wang and Kanade Shinkai and Surakameth Mahasirimongkol and David J. Margolis and Mark I. Avigan and Wen-Hung Chung and Jennifer L. Goldman and Lois A La Grenade and Munir Pirmohamed and Neil H. Shear and Wichittra Tassaneeyakul and Wolfram Hoetzenecker and J. Klaewsongkram and Ticha Rerkpattanapipat and Wiparat Manuyakorn and Sally Usdin Yasuda and Victoria Rose Sharon and Andrea Sukhov and Robert G. Micheletti and Jeffery P. Struewing and Lars Einar French and Michelle Y. Cheng},
  journal={JAMA Dermatology},
  year={2017},
  volume={153},
  pages={587–592}
}
Importance Toxic epidermal necrolysis (TEN) and Stevens-Johnson Syndrome (SJS) are rare, acute, life-threatening dermatologic disorders involving the skin and mucous membranes. Research into these conditions is hampered by a lack of standardization of case reporting and data collection. Objective To establish a standardized case report form to facilitate comparisons and maintain data quality based on an international panel of SJS/TEN experts who performed a Delphi consensus-building exercise… 
Stevens–Johnson Syndrome: A Challenging Diagnosis
TLDR
A 17-year-old female who presented to her primary care provider with a chief complaint of headache was initially diagnosed with a urinary tract infection and prescribed nitrofurantoin, and over the next 2 days, her symptoms worsened, she presented to the emergency department twice, and was transferred to a burn unit for definitive care.
Clinical features, outcomes and treatment in children with drug induced Stevens-Johnson syndrome and toxic epidermal necrolysis
Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN), which can be considered a late-onset allergic reaction, can cause serious long-term sequelae. SJS/TEN are considered a spectrum of
Toxic Epidermal Necrolysis Therapy with TPE and IVIG - Ten Years of Experience of the Burns Treatment Center.
TLDR
It is considered that TPE with IVIG might be of use in selected group of patients with TEN without any severe comorbidities, however further multi-center trials are needed, because in some cases it may rise mortality.
Autoimmune Progesterone Dermatitis Presenting as Stevens-Johnson Syndrome.
TLDR
The most important histologic feature of Stevens-Johnson syndrome is pan epidermal necrosis, which was not described in this report, and it may be an appropriate time to accurately characterize mucocutaneous blistering lesions of autoimmune progesterone dermatitis.
Pediatric SJS-TEN: Where are we now?
TLDR
An update on pediatric Stevens–Johnson syndrome and toxic epidermal necrolysis is presented in the broader context of cutaneous adverse drug reactions and focus on challenges and recent advances in diagnosis, management, and prevention.
Stevens‐Johnson syndrome and toxic epidermal necrolysis – retrospective review of cases in a high complexity hospital in Brazil
TLDR
Stevens‐Johnson syndrome and toxic epidermal necrolysis are rare conditions characterized byEpidermal necrosis, mostly caused by drugs, and they may be associated with permanent sequelae.
Cotrimoxazole Induced Steven Johnson Syndrome: A Case Report
TLDR
Cotrimoxazole induced Steven Johnson syndrome is rare and the supportive management with broad spectrum antibiotic and the corticosteroid was enough to beat this life-threatening condition.
SJS/TENN: A Mnemonic for Early Clinical Diagnosis of Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis
SJS/TENN: A Mnemonic for Early Clinical Diagnosis of Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis Brett C. Neill, M.D., Edward W. Seger, M.D., M.S., Jessica E. Ferguson, B.S., Tyler
Treatment of oral manifestations of toxic epidermal necrolysis with low‐level laser therapy in a pediatric patient
TLDR
A case of a 9‐year‐old girl who presented with blisters associated with an extensive vesicular rash and multiple ulcerations on the lips and oral cavity highlights that TEN requires interdisciplinary intervention with dental assistance and follow‐up to improve symptoms, nutrition, systemic condition, and quality of life.
Vulvovaginal involvement in Stevens‐Johnson syndrome and toxic epidermal necrolysis: management and techniques used to reduce gynecologic sequelae
TLDR
The frequency of vulvovaginal involvement in SJS/TEN at a single institution is determined, treatment modalities are identified, and outcomes at a tertiary care burn center are assessed.
...
1
2
3
...

References

SHOWING 1-10 OF 29 REFERENCES
Toxic epidermal necrolysis and Stevens-Johnson syndrome. An epidemiologic study from West Germany.
TLDR
The epidemiology of the two serious skin reactions--toxic epidermal necrolysis (TEN) and Stevens-Johnson syndrome (SJS) in the Federal Republic of Germany for the years 1981 through 1985 inclusive is collected.
The incidence of erythema multiforme, Stevens-Johnson syndrome, and toxic epidermal necrolysis. A population-based study with particular reference to reactions caused by drugs among outpatients.
TLDR
Overall, the data suggest that cases of EM, SJS, and TEN sufficiently severe to require hospitalization are infrequent among outpatients using well-established drug therapies.
The current understanding of Stevens–Johnson syndrome and toxic epidermal necrolysis
Stevens–Johnson syndrome has long been considered to resemble erythema multiforme with mucosal involvement, but is now thought to form a single disease entity with toxic epidermal necrolysis.
Epidermal necrolysis: 60 years of errors and advances
TLDR
Key advances in the terminology, classification, causality and treatment of EN are described, and future priorities and challenges in the understanding and management of this condition are identified.
Medication use and the risk of Stevens-Johnson syndrome or toxic epidermal necrolysis.
TLDR
The use of antibacterial sulfonamides, anticonvulsant agents, oxicam NSAIDs, allopurinol, chlormezanone, and corticosteroids is associated with large increases in the risk of Stevens-Johnson syndrome or toxic epidermal necrolysis, but for none of the drugs does the excess risk exceed five cases per million users per week.
Stevens-Johnson Syndrome-A life threatening skin disorder : A review
Stevens Johnson Syndrome (SJS), and TENS (Toxic Epi dermal Necrolysis Syndrome) another form of SJS—are severe adverse reactions to medicat ion. Adverse drug reactions (ADR’s) account for
Toxic epidermal necrolysis (Lyell syndrome). Incidence and drug etiology in France, 1981-1985.
TLDR
This first nationwide study confirmed the rarity of toxic epidermal necrolysis in France and within the two main classes of responsible drugs the risks linked to different drugs appeared quite different, even for closely chemically related products.
Etiologic Factors of the Stevens‐Johnson Syndrome
TLDR
A retrospective analysis of etiologic factors in 54 cases of Stevens-Johnson syndrome diagnosed at Johns Hopkins (1966 to 1976) reveals no major changes since the earlier series, and allergic predisposition, noted in 31% of cases, may have played a role in the development of SJS.
The culprit drugs in 87 cases of toxic epidermal necrolysis (Lyell's syndrome).
TLDR
The level of sulfonamide-related TEN remained the same, while incidence of nonsteroidal anti-inflammatory drug-induced TEN increased sharply, the introduction of oxicam derivatives being in part responsible.
Granulysin is a key mediator for disseminated keratinocyte death in Stevens-Johnson syndrome and toxic epidermal necrolysis
TLDR
It is demonstrated that secretory granulysin is a key molecule responsible for the disseminated keratinocyte death in SJS-TEN and this work highlights a mechanism for CTL- or NK cell—mediated cytotoxicity that does not require direct cellular contact.
...
1
2
3
...